MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD 23G ETW X 7MM PEN NEEDLE¿ US

BD MEDICAL - DIABETES CARE BD 23G ETW X 7MM PEN NEEDLE¿ US
Catalog Number 47369802
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Initial reporter phone #: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported there was a sealing defect with a bd 23g etw x 7mm pen needle¿ us.The following information was provided by the initial reporter: the patient found sealing defect when he/she opened the package.To be specific, the white part of the sealing was peeled and the clear part remained.
 
Additional Manufacturer Narrative
Investigation summary: customer returned (1) 7mm, 23g pen needle from lot # 7152649.Customer states that the white part of the sealing was peeled and the clear part remained.The returned pen needle was examined and exhibited delamination of the tear drop label.A review of the device history record was completed for batch# (b)(4).All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: -confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.As per attached investigation reported completed by manufacturing, "probable root cause for the delamination of the tear drop label is from foreign material on top of the spring pack causing more force to be applied during application or from a worn pivot arm being too loose on the spring pack during application.Capa #(b)(4) was opened (b)(6) 2017 to address delamination issues on the pen needle line.The capa was determined effective on (b)(6) 2018.".
 
Event or Problem Description

Brand Name
BD 23G ETW X 7MM PEN NEEDLE¿ US
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8476308
Report Number1920898-2019-00312
Device Sequence Number1471653
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Catalogue Number47369802
Device Lot Number7152649
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;